Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Hair loss, no sign of baldness. No family history of alopecia. Medication?

i am XXXXX i am losing a lot of hair lately. though there is no sign of baldness bt still i half lost more than half of my hair in the past 4 yrs.. i live is XXXX whre the conditions are different from XXXXXX .. i want to knw wat medication i shud take.. no1 in my family has any genetic trait of alopecia
Asked On : Sun, 26 Aug 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Jun 2015
Hello dear,

Causes of hair loss/thinning of hair are:
1. Environmental factors
2. Stress
3. Deficiency of certain minerals, vitamins & amino acids in diet. e.g. Iron, zinc, Vit B complex, lysine.
4. Hormonal factors. e.g. Thyroxine
5. Any incidence of surgery, shock, etc.

Management includes:
1. Treating the underlying cause
2. Avoidance of stress
3. Dietary modifications
4. Minoxidil solution to be applied locally to stimulate the hair follicles
5. Multivitamin & multi mineral supplementation

But these medications have to be used regularly under the guidance of a Dermatologist, as hair loss tends to return on stoppage of these medications.

So, it will be better to consult a Dermatologist to find out the underlying cause & start treatment accordingly.
Those cases which do not respond to medical therapy, are managed by hair transplantation.

It is believed that it is normal to shed 100 hairs each day, which is based on the assumption that the average scalp has 100,000 hairs, and 10% of these are in the resting phase.

So, there is no need to worry.
Your hairs will grow back again.

Wishing you a Good Health.
Thanks & take care.
Answered: Sat, 6 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor